Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 7, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 24, 2019, 4:27 AM EST for Meriwether County, Troup County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2019, 4:27 AM EST (09:27 UTC)
- Expired
- Feb 24, 2019, 5:00 AM EST
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 529 m²/s²
- 0-3 km storm-relative helicity
- 689 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
586
WUUS52 KFFC 240927
SVRFFC
GAC199-285-241000-
/O.NEW.KFFC.SV.W.0007.190224T0927Z-190224T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
427 AM EST SUN FEB 24 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern Meriwether County in west central Georgia...
Northern Troup County in west central Georgia...
* Until 500 AM EST.
* At 427 AM EST, severe thunderstorms were located along a line
extending from near Hogansville to near LaGrange, moving east at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
LaGrange, Greenville, Hogansville, Luthersville, Lone Oak, Alvaton,
Rocky Mount, Saint Marks, Mountville, Louise, Odessadale and
Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3299 8518 3322 8491 3322 8486 3320 8487
3319 8486 3319 8485 3322 8485 3323 8465
3322 8465 3322 8453 3301 8464
TIME...MOT...LOC 0927Z 256DEG 44KT 3320 8488 3306 8505
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:55 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 24, 2:55 AM EST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 255 AM EST Sun Feb 24 2019 .SHORT TERM /Today through Monday/... Models in very good agreement in the short term. The cold front will move rapidly across the CWA this morning, and by 18Z the front will be east of the CWA with strong high pressure and cold advection spreading in behind the front. A tight pressure gradient and strong cold advection will kick up the winds to 15 to 25 mph with gusts of 30 to 35 mph. Will maintain the current Wind Advisory for north GA for today. Showers and isolated thunderstorms will occur along and ahead of the front. Models agree that instability will weaken as the area of showers/tstorms moves across north GA that is currently wedged in. Instability will continue to diminish as the front pushes on through the CWA this morning, and while there may a few gusts around 40 mph, severe weather is no longer expected across the CWA with this system. As stated above, strong high pressure will build into the CWA today bringing much needed drying. The dry conditions will continue into Monday. The area of showers and isolated tstorms will exit north GA by 12Z. Therefore the Flood Watch will be allowed to expire at 12Z. 17 .LONG TERM /Monday Night through Saturday/... Dry conditions will continue from the latter part of the short term into Tuesday. However as the flow becomes zonal, an active pattern will once again bring chance of rain to the CWA. Short waves will move across the CWA beginning Tuesday night through the end of the long term. Models differ on timing and strength of these system. Will therefore broadbrush pops and keep pops in the chance category beginning Tuesday night and continuing into next weekend. 17 && .AVIATION...06Z Update... LIFR over most of the forecast area early this morning, however conditions will quickly improve later this morning as a cold front moves across the forecast area. Showers and scattered thunderstorms will occur along and ahead of the cold front. Being the cold front VFR conditions, however winds will increase to northwest 15 to 25 kts with a few gusts to 30kts. Winds will diminish after 00Z. //ATL Confidence...06Z Update... Medium on all elements through 18Z. High on all elements after 18Z. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 37 62 37 / 80 0 0 0 Atlanta 63 37 59 42 / 30 0 0 0 Blairsville 57 31 55 32 / 10 0 0 0 Cartersville 60 35 57 33 / 5 0 0 0 Columbus 68 38 64 43 / 60 0 0 0 Gainesville 61 36 59 36 / 30 0 0 0 Macon 70 39 64 37 / 90 0 0 0 Rome 60 34 58 32 / 5 0 0 0 Peachtree City 64 36 61 34 / 30 0 0 0 Vidalia 74 42 66 45 / 70 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 7 AM this morning to 7 PM EST this evening for the following zones: Banks...Barrow...Bartow...Butts... Carroll...Cherokee...Clarke...Clayton...Cobb...Coweta...Dawson... DeKalb...Douglas...Fayette...Floyd...Forsyth...Gordon... Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Jasper... Lamar...Lumpkin...Madison...Meriwether...Morgan...Newton...North Fulton...Oconee...Paulding...Pickens...Pike...Polk...Rockdale... South Fulton...Spalding...Troup...Walton...White. Flood Watch until 7 AM EST this morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Forsyth...Gilmer...Gordon...Hall...Lumpkin... Murray...Pickens...Polk...Towns...Union...Walker...White... Whitfield. Wind Advisory until 7 PM EST this evening for the following zones: Catoosa...Chattooga...Dade...Fannin...Gilmer...Murray... Towns...Union...Walker...Whitfield. && SHORT TERM...17 LONG TERM....17 AVIATION...17
Hazardous weather outlook, Feb 24, 3:27 AM EST, 1 hour before
Hazardous Weather Outlook National Weather Service Peachtree City GA 327 AM EST Sun Feb 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 327 AM EST Sun Feb 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A few thunderstorms could be strong this morning across parts of north and central Georgia. A band of showers and a few thunderstorms ahead of a cold front will move across north and central Georgia this morning. A few storms could be strong with gusty winds, brief heavy rain and cloud to ground lightning. By afternoon much drier air will be spreading across north and central Georgia as winds become west to northwest 15 to 25 mph and gusty. See the latest Wind Advisory for more information. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Feb 24, 2:57 AM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 AM EST SUN FEB 24 2019
GAZ020-030-031-041-240830-
Polk GA-Haralson GA-Bartow GA-Paulding GA-
257 AM EST SUN FEB 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHERN HARALSON...
SOUTHWESTERN BARTOW AND PAULDING COUNTIES UNTIL 330 AM EST...
At 257 AM EST...a strong thunderstorm was over Mars Hills, or 11
miles southeast of Piedmont...moving east at 55 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Dallas, Cedartown, Buchanan, Rockmart, Euharlee, Hiram,
Aragon, Braswell, Taylorsville, Yorkville, Fish Creek, Burnt Hickory
Ridge, Eubank Lake, Esom Hill, Antioch, Van Wert, Seney, Draketown
and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3410 8510 3410 8505 3412 8505 3420 8485
3385 8475 3381 8503 3381 8508 3376 8536
3397 8540
TIME...MOT...LOC 0757Z 250DEG 49KT 3386 8543
WIND...40MPHSpecial weather statement, Feb 24, 3:31 AM EST, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 AM EST SUN FEB 24 2019
GAZ031-032-041>043-052-053-240915-
Douglas GA-Cobb GA-Coweta GA-Haralson GA-Carroll GA-Heard GA-
Paulding GA-
331 AM EST SUN FEB 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS...NORTHWESTERN
COBB...WESTERN COWETA...SOUTHEASTERN HARALSON...CARROLL...HEARD AND
SOUTHERN PAULDING COUNTIES UNTIL 415 AM EST...
At 330 AM EST...a line of strong thunderstorms was along a line
extending from near Tallapoosa to Malone...and moving northeast at 60
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Douglasville, Carrollton, Dallas, Buchanan, Franklin, Kennesaw, Villa
Rica, Powder Springs, Bremen, Temple, Hiram, Bowdon, Mount Zion,
Whitesburg, Waco, Ephesus, Centralhatchee, Roopville, Lost Mountain
Park and Brownsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3378 8521 3401 8460 3322 8506 3318 8525
3360 8533
TIME...MOT...LOC 0830Z 236DEG 52KT 3373 8524 3319 8558
WIND...40MPHSpecial weather statement, Feb 24, 3:54 AM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
354 AM EST SUN FEB 24 2019
GAZ042-052-053-066-240930-
Coweta GA-Carroll GA-Troup GA-Heard GA-
354 AM EST SUN FEB 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHEASTERN
CARROLL...NORTHERN TROUP AND HEARD COUNTIES UNTIL 430 AM EST...
At 354 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Paran, or near Roanoke...moving east at 60
mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Newnan, Franklin, Hogansville, Grantville, Luthersville, Whitesburg,
Centralhatchee, Moreland, Corinth, East Newnan, Plant Yates,
Arnco-Sargent, Powers Crossroads, Handy, Waresville, Frolona, Plant
Wansley, Texas, Harrisonville and Glenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3352 8486 3322 8474 3322 8485 3319 8485
3310 8523 3331 8527
TIME...MOT...LOC 0854Z 247DEG 53KT 3321 8528
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:57 AM EST | Special Weather Statement | FFC | Haralson, Paulding, Polk | 33 min |
| Feb 24, 3:31 AM EST | Special Weather Statement | FFC | Carroll, Heard | 44 min |
| Feb 24, 3:54 AM EST | Special Weather Statement | FFC | Heard | 36 min |
| Feb 24, 4:13 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fayette, Fulton, Heard | 32 min |
| Feb 24, 4:33 AM EST | Tornado Warning | FFC | Coweta | 12 min |
| Feb 24, 4:45 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Spalding | 11 min |
| Feb 24, 4:58 AM EST | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 32 min |
| Feb 24, 5:00 AM EST | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 45 min |
| Feb 24, 7:12 AM EST | Special Weather Statement | FFC | Baldwin, Crisp, Dooly, Houston, Twiggs | 33 min |
| Feb 24, 7:45 AM EST | Special Weather Statement | FFC | Bleckley, Crisp, Pulaski, Washington, Wilcox, Wilkinson | 30 min |
| Feb 24, 8:17 AM EST | Special Weather Statement | FFC | Dodge, Jefferson, Johnson, Laurens, Washington, Wilcox | 28 min |
| Feb 24, 8:57 AM EST | River Flood Warning | FFC | Catoosa | 5 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.